On Preference, Freedom and Diversity
We study the problem of ranking sets of options in terms of freedom of choice. We propose a framework in which both the diversity of the options and the preferences of the agent over the options do play a role. We formulate some axioms that reflect these two aspects of freedom and we study their logical implications. Two diifferent criteria for ranking sets are characterized, which generalize some of the rankings proposed so far in the literature
(This abstract was borrowed from another version of this item.)
Volume (Year): 27 (2006)
Issue (Month): 1 (August)
|Contact details of provider:|| Web page: http://link.springer.de/link/service/journals/00355/index.htm|
|Order Information:||Web: http://link.springer.de/orders.htm|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Prasanta K. PATTANAIK & Yongsheng XU, 1990. "On Ranking Opportunity Sets in Terms of Freedom of Choice," Discussion Papers (REL - Recherches Economiques de Louvain) 1990036, Université catholique de Louvain, Institut de Recherches Economiques et Sociales (IRES).
- Prasanta K. Pattanaik & Yongsheng Xu,, .
"On Diversity and Freedom of Choice,"
97/18, University of Nottingham, School of Economics.
- Sen, Amartya, 1991. "Welfare, preference and freedom," Journal of Econometrics, Elsevier, vol. 50(1-2), pages 15-29, October.
- Antonio Romero-Medina, 2001. "More on preference and freedom," Social Choice and Welfare, Springer, vol. 18(1), pages 179-191.
- Jones, Peter & Sugden, Robert, 1982. "Evaluating choice," International Review of Law and Economics, Elsevier, vol. 2(1), pages 47-65, June.
- Peragine, Vitorocco, 1999. " The Distribution and Redistribution of Opportunity," Journal of Economic Surveys, Wiley Blackwell, vol. 13(1), pages 37-69, February.
- Bossert Walter & Pattanaik Prasanta K. & Xu Yongsheng, 1994. "Ranking Opportunity Sets: An Axiomatic Approach," Journal of Economic Theory, Elsevier, vol. 63(2), pages 326-345, August.
When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:27:y:2006:i:1:p:29-40. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Christopher F Baum)
If references are entirely missing, you can add them using this form.